U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

Could potassium cause water retention in feet and ankles?

2 doctor answers2 doctors weighed in
Dr. Jeffrey Kass
Podiatry 28 years experience
Usually one : Takes potassium as the diuretic one is taking depletes potassium. The purpose of the diuretic is to help reduce the swelling. Perhaps, the diuretic is not being taken as frequently as it needs to be or the dosage is not enough. I have not heard of potassium being the culprit of edema toys feet.
Dr. Thomas Inwood
Podiatry 35 years experience
Water: As stated , potassium is not the cause of water or fluid retention. In fact there are potassium sparing BP meds. See your prescribing doc if you are on BP meds. If you are not , then see your family doc. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.